Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/ear-nose-throat/

    2.Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3.Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Includes Expert Content
    EARS & MUCUS
    avatar
    tinakep posted:

    Im sure you remember me I've been posting for years with same problem. I have been taking Flonase for 5 months now-2 sprays each nostril every night. Still no help-have constant post nasil drip and ears still crackling when swallowing. Should I assume that it should have been working by now-have read that could take several months? As you know, have tried everything-had tests-only thing found is dust mite allergy. I have been on Zoloft and Seroquel because of this problem.

    Can I please have your thoughts on this?

    Thank you.
     
    avatar
    Rod Moser, PA, PhD responded:
    I would have expected Flonase to help by now, Tina. Does your doctor have a "next step"? As I have mentioned to you many times in the past, I really have no further suggestions on this chronic, frustrating problem that has been plaguing you for years. I am very sorry....
     
    avatar
    tinakep replied to Rod Moser, PA, PhD's response:
    I go back to ENT in a couple of weeks. I will tell him I've been taking Flonase for 5 months and still no help. He advised Singulair last time also but my DR says it could cause anxiety/sleep problems. I don't want to take a chance with that since I had those problems when all this started.
    I see commercials on TV abour Mucinex DM- or Allegra. Could these help?

    Thanks
     
    avatar
    Rod Moser, PA, PhD replied to tinakep's response:
    I don't know, Tina.....you would need to try them to find out, but only do so with your doctor's knowlege and permission. Wait a few weeks and put it on the list of things to ask him....
     
    avatar
    tinakep replied to Rod Moser, PA, PhD's response:
    Another thought: Does having a deviated septum cause problems like this(Post nasil drip and ETD problems?) I know the ENT writes on his noted that I have deviated septum. Also, are you born with deviated septum or can this develop?

    Thank you.
     
    avatar
    Rod Moser, PA, PhD replied to tinakep's response:
    No, a deviated septum does not typically cause ETD or post-nasal drainage. It is a structural problem that develops as we age. I do not see them in babies.


    Helpful Tips

    Drugs and reactions
    As long as we're on the subject of reactions that Dr.s say they have never seen problems with their large number of patients over the ... More
    Was this Helpful?
    0 of 0 found this helpful

    Expert Blog

    Focus on Flu

    Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.